MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 48"(122CM) 2-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE SUTURE 48"(122CM) 2-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number D9694
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.It was reported:" the surgeon had to remove all of the sutures and start over" please clarify: what tissue was being approximated or sutured when it broke? was there any change in the patient¿s post-operative care due to the "removing sutures and start over" procedure? was reoperation necessary to remove the suture and re-close the wound? "the procedure was completed suture from a different lot with no patient consequence." was this surgery completed with another/new suture product? explain.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
 
Event or Problem Description
It was reported that a patient underwent a thoracic procedure on (b)(6) 2020 and suture was used.During the procedure, the suture broke.The surgeon had to remove all of the sutures and start over.The procedure was completed with suture from a different lot with no patient consequence.Additional information was requested.

Brand Name
PROLENE SUTURE 48"(122CM) 2-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10690452
Report Number2210968-2020-08074
Device Sequence Number2836551
Product Code GAW
UDI-Device Identifier10705031034266
UDI-Public10705031034266
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberD9694
Device Catalogue NumberD9694
Device Lot NumberLC6703
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/06/2020
Initial Report FDA Received Date10/16/2020
Patient Sequence Number1